Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2011, 11:40 AM EDT for 8 counties in Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 11:40 AM EDT (15:40 UTC)
- Expired
- Apr 9, 2011, 12:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY
The radar
The Louisville radar (KLVX), 120 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 11:46 AM EDT | TSTM WND DMG | 3 Nnw Gratz, KY | NUMEROUS TREES REPORTED DOWN ACROSS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 8:25 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859
WUUS51 KILN 091540
SVRILN
KYC015-037-041-077-081-117-187-191-091630-
/O.NEW.KILN.SV.W.0051.110409T1540Z-110409T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHERN BOONE COUNTY IN NORTHERN KENTUCKY...
CAMPBELL COUNTY IN NORTHERN KENTUCKY...
CARROLL COUNTY IN NORTHERN KENTUCKY...
GALLATIN COUNTY IN NORTHERN KENTUCKY...
GRANT COUNTY IN NORTHERN KENTUCKY...
KENTON COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
PENDLETON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 1230 PM EDT.
* AT 1137 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CARROLLTON TO 9 MILES SOUTH OF
WORTHVILLE TO 19 MILES SOUTHWEST OF MONTEREY...MOVING EAST AT 55
MPH.
* LOCATIONS IMPACTED INCLUDE...
OWENTON...
DRY RIDGE...
CRITTENDEN...
WILLIAMSTOWN...
WALTON...
BUTLER...
CLARYVILLE...
FALMOUTH...
IN ADDITION...WORTHVILLE...EASTERDAY...EAGLE STATION...
SQUIRESVILLE...WHEATLEY...GRATZ...CARSON AND SANDERS ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 40 AND 74...
I-75 BETWEEN MILE MARKERS 144 AND 172...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
SATURDAY AFTERNOON FOR SOUTHEAST INDIANA AND NORTHERN KENTUCKY.
&&
LAT...LON 3838 8491 3842 8490 3845 8493 3842 8497
3851 8500 3852 8504 3856 8502 3860 8509
3860 8523 3868 8525 3895 8435 3874 8428
3857 8427 3856 8442 3853 8444 3853 8448
3850 8450 3849 8456 3834 8475 3833 8481
TIME...MOT...LOC 1540Z 248DEG 50KT 3867 8513 3850 8508
3824 8506
$$3 follow-up statements
813
WWUS51 KILN 091602
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1202 PM EDT SAT APR 9 2011
KYC041-091612-
/O.CAN.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
CARROLL KY-
1202 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY HAS BEEN
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE AREA.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3839 8481 3861 8485 3876 8498 3879 8488
3879 8483 3881 8481 3895 8435 3874 8428
3857 8427 3856 8442 3853 8444 3853 8448
3850 8450 3850 8454 3834 8475
TIME...MOT...LOC 1602Z 246DEG 53KT 3881 8478 3867 8468
3841 8466
$$
KYC015-037-077-081-117-187-191-091630-
/O.CON.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-GALLATIN KY-
OWEN KY-
1202 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR EASTERN OWEN...GALLATIN...PENDLETON...KENTON...CAMPBELL...EXTREME
SOUTHERN BOONE AND GRANT COUNTIES...
AT 1158 AM EDT...RADAR INDICATED THAT THE LINE OF SEVERE
THUNDERSTORMS HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS
APPROACHING 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM INTERSTATE 71 AT US ROUTE 127 TO TWIN BRIDGES TO
BEECHWOOD...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
DRY RIDGE...WILLIAMSTOWN...CRITTENDEN...WALTON...BUTLER...FALMOUTH
AND CLARYVILLE.
IN ADDITION...NEW COLUMBUS...LAWRENCEVILLE...STEWARTSVILLE...
KEEFER...RYLE...MUNK...VERONA AND CORINTH ARE NEAR THE PATH OF THESE
STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 56 AND 74...
I-75 BETWEEN MILE MARKERS 144 AND 172...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3839 8481 3861 8485 3876 8498 3879 8488
3879 8483 3881 8481 3895 8435 3874 8428
3857 8427 3856 8442 3853 8444 3853 8448
3850 8450 3850 8454 3834 8475
TIME...MOT...LOC 1602Z 246DEG 53KT 3881 8478 3867 8468
3841 8466
$$178
WWUS51 KILN 091617
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 PM EDT SAT APR 9 2011
KYC077-187-091626-
/O.CAN.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
GALLATIN KY-OWEN KY-
1217 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OWEN AND GALLATIN
COUNTIES HAS BEEN CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVE EAST OF THE AREA.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3849 8462 3868 8464 3878 8470 3878 8468
3883 8473 3895 8435 3874 8428 3857 8427
3856 8442 3853 8444 3853 8448 3850 8450
3850 8454 3847 8458
TIME...MOT...LOC 1616Z 246DEG 53KT 3888 8457 3875 8444
3849 8442
$$
KYC015-037-081-117-191-091630-
/O.CON.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-
1217 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR PENDLETON...KENTON...CAMPBELL...EXTREME SOUTHERN BOONE AND
EASTERN GRANT COUNTIES...
AT 1215 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS APPROACHING 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WALTON TO
GARDNERSVILLE TO 6 MILES SOUTHEAST OF CORDOVA...MOVING NORTHEAST AT
60 MPH.
LOCATIONS IMPACTED INCLUDE...
BUTLER...FALMOUTH AND CLARYVILLE.
IN ADDITION...MORGAN...GENE SNYDER AIRPORT...MORNING VIEW...
GREENWOOD...WHITE VILLA...CATAWBA...VISALIA AND GRANTS LICK ARE NEAR
THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 144 AND 171...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3849 8462 3868 8464 3878 8470 3878 8468
3883 8473 3895 8435 3874 8428 3857 8427
3856 8442 3853 8444 3853 8448 3850 8450
3850 8454 3847 8458
TIME...MOT...LOC 1616Z 246DEG 53KT 3888 8457 3875 8444
3849 8442
$$969
WWUS51 KILN 091626
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1226 PM EDT SAT APR 9 2011
KYC015-037-081-117-191-091636-
/O.EXP.KILN.SV.W.0051.000000T0000Z-110409T1630Z/
GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-
1226 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR PENDLETON...KENTON...
CAMPBELL...EXTREME SOUTHERN BOONE AND EASTERN GRANT COUNTIES WILL
EXPIRE AT 1230 PM EDT...
THE THUNDERSTORMS WERE MOVING OUT OF THE WARNED AREA AND
WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3849 8462 3868 8464 3878 8470 3878 8468
3883 8473 3895 8435 3874 8428 3857 8427
3856 8442 3853 8444 3853 8448 3850 8450
3850 8454 3847 8458
TIME...MOT...LOC 1626Z 246DEG 53KT 3894 8440 3881 8427
3855 8425
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:59 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 9, 9:59 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 959 AM EDT SAT APR 9 2011 .SYNOPSIS... A STATIONARY FRONT ALONG AND SOUTH OF THE OHIO RIVER THIS MORNING WILL LIFT BACK NORTH AS A WARM FRONT THROUGH TONIGHT. SOUTHERLY FLOW WILL THEN BRING UNSEASONABLY WARM TEMPERATURES UNTIL A STRONG COLD FRONT CROSSES THE AREA ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... WITH ORGANIZED CONVECTION APPROACHING...PARTS OF NORTHERN KENTUCKY AND SOUTHEAST INDIANA ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 18Z...SO GRIDS HAVE BEEN UPDATED TO ACCOUNT FOR THAT. UPDATED AGAIN TO RAISE POPS IN NORTHERN COUNTIES DUE TO SHOWERS AND THUNDERSTORMS THAT ARE HEADED THAT WAY. THE DETAILS OF THE NEAR TERM FORECAST WILL BE HARD TO PINPOINT AT THIS JUNCTURE. THUS...HAVE USED A BLEND OF THE RUC13 AND THE 3 KM HRRR AS A STARTING POINT...THEN HAVE TRENDED TO A BLEND OF THE NAM-WRF AND GFS OVERNIGHT. A STATIONARY FRONT WAS LOCATED ALONG AND SOUTH OF THE OHIO RIVER THIS MORNING. THE FIRST ISSUE OF THE DAY WILL BE HOW MUCH LOW CLOUDS ACRS THE NRN THREE-FOURTHS OF THE CWFA WILL ERODE WITH DAYTIME HEATING. THE RUC13 IS CAPTURING THIS LOW LEVEL MOISTURE...AND IS INDICATING THAT THE CLOUD LAYER SHOULD LIFT THROUGH THE DAY WITH DAYTIME HEATING. HOWEVER..THIS PROCESS COULD BE SLOWED BY MID AND HIGH LVL CLOUDS STREAMING IN FROM THE WEST. THE SECOND DILEMMA OF THE DAY WILL BE THE EXTENT AND AREAL COVERAGE OF POTENTIAL CONVECTION ACRS THE REGION. THE RUC13 IS DEPICTING A MID LVL DISTURBANCE OVER MISSOURI THIS MORNING. THIS FEATURE IS FORECAST TO MOVE EAST TOWARD THE MIDDLE OHIO VALLEY BY AFTERNOON...THEN MOVE SE TOWARD ERN KY BY EVENING. THE COMBINATION OF THIS FEATURE...ALONG WITH A SLOWLY ADVANCING WARM FRONT...WILL BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ROUGHLY THE SRN THIRD OF THE CWFA TODAY. THE HIGHEST CHANCE WILL BE ACRS THE FAR SWRN CWFA WHERE 50 POPS WILL BE FCST ATTM. IT MUST BE NOTED THAT MODELS DO NOT HANDLE CONVECTIVE TYPE SCENARIOS SUCH AS THIS VERY WELL...AND IF UPSTREAM CONVECTION GETS GOING IN TERMS OF COVERAGE AND INTENSITY LATE THIS MORNING...IT IS CONCEIVABLE THAT POPS MAY HAVE TO BE RAISED...ESPECIALLY ACRS THE SWRN/SRN CWFA. THIS WILL HAVE MONITORED PER RADAR AND MESOANALYSIS ALONG WITH UPDATED MODEL TRENDS. SPC DOES HAVE THE SRN PORTION OF OUR CWFA IN A SLIGHT RISK FOR SVR THUNDERSTORMS TODAY...AND A LOT OF THIS WILL DEPEND ON HOW MUCH INSTABILITY WILL BE ABLE TO ADVECT INTO THIS AREA. GIVEN THE POTENTIAL FOR CLOUD COVER AND PCPN...FORECAST HIGHS WILL BE HARD TO GET A HANDLE ON AS NO AVAILABLE MODEL IS REALLY GOING TO CAPTURE THE POTENTIAL PITFALLS ATTM. THOUGHT IT PRUDENT AT THIS POINT TO GO AHEAD AND TRIM TEMPERATURES BACK FROM MOST OF THE GUIDANCE GIVEN THE REASONS STATED ABOVE...KNOWING THAT SOME ADJUSTMENTS WILL HAVE TO BE MADE. HAVE HIGHS RANGING FROM THE MID 60S NORTH TO NEAR 70 SOUTH. FOR TONIGHT...THE WARM FRONT WILL MOVE FROM SW TO NE THROUGH THE REGION AS A MID LVL RIDGES BUILDS EAST INTO THE OHIO VALLEY. HAVE KEPT LOW CHANCE POPS OVERNIGHT ALONG THE WARM FRONT. LOWS WILL RANGE FROM THE UPPER 50S TO THE LOWER 60S. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... 00Z GFS AND 00Z ECMWF CONTINUE TO BE IN FAIRLY DECENT AGREEMENT IN TERMS OF SYNOPTIC SCALE FEATURES FOR THE SHORT TERM...SO HAVE BLENDED THESE SOLUTIONS WITH PREVIOUS FORECAST TO MAINTAIN SOME CONTINUITY. A MID LVL RIDGE WILL BE IN PLACE ACRS THE REGION ON SUNDAY. THIS RIDGE WILL BE ASSOCIATED WITH UNSEASONABLY WARM TEMPERATURES AS LOCALLY BREEZY SOUTH WINDS PUMP WARM AIR INTO THE REGION. UNDER PARTLY CLOUDY SKIES...TEMPERATURES ARE EXPECTED TO PUSH INTO THE LOWER AND MID 80S. THESE READINGS...IF OBTAINED...WOULD EITHER TIE OR BREAK RECORDS AT CVG...DAY AND CMH. THE RECORD HIGH FOR ALL THREE STATIONS ON SUNDAY IS 82 DEGREES. MID LVL RIDGE WILL MOVE EAST OF THE REGION SUNDAY NIGHT INTO MONDAY AS A DEEP MID LVL TROUGH WILL PUSH FROM THE PLAINS TO THE GREAT LAKES AND OHIO VALLEY REGION. A STRONG COLD FRONT WILL ACCOMPANY THIS TROUGH AND IS FORECAST TO PASS ACRS OUR AREA ON MONDAY. LOW LEVEL FORCING AND MOISTURE MAY ACTUALLY OCCUR OUT AHEAD OF THE ACTUAL FRONTAL PASSAGE IN THE FORM OF A PREFRONTAL TROF. IN EITHER CASE...MODELS HAVE BEEN CONSISTENT THAT THERE SHOULD BE A HIGH CHANCE FOR PCPN TO OCCUR. WHAT IS STILL SOMEWHAT UNCERTAIN AT THIS POINT IS THE POTENTIAL FOR SEVERE WEATHER. A FAIRLY ROBUST WIND FIELD WILL OCCUR WITH THIS SYSTEM WITH 850 MB WINDS FORECAST TO BE NEAR 60 KNOTS. THE FLY IN THE OINTMENT IS THAT EVEN THOUGH LOW LEVEL FORCING AND MOISTURE WILL BE PLENTY FOR PCPN....OVERALL INSTABILITY IS FORECAST TO DECREASE SUBSTANTIALLY AS THE PCPN PUSHES INTO OUR AREA MONDAY MORNING. GIVEN THIS SCENARIO...HAVE CUT BACK THE THREAT FOR THUNDER TO CHANCE WORDING AS WE COULD SEE CONVECTIVE SHOWERS WITH SOME EMBEDDED THUNDER. STILL...THIS SETUP COULD PRODUCE SOME GUSTY WINDS...AND GIVEN AFOREMENTIONED WIND FIELD...WILL STILL HAVE TO BE WATCHED. WILL CONTINUE TO HIGHLIGHT THIS IN THE HWO. OTHERWISE...PCPN WILL SHOW A DECREASING TREND FROM WEST TO EAST THROUGH THE DAY AS THE FRONT SHIFTS EAST. WITH A FAIRLY STRONG PRESSURE GRADIENT AND WINDS ALOFT...THERE IS ALSO THE POTENTIAL FOR STRONG SYNOPTIC GUSTS IN THE WAKE OF THE FRONT MONDAY AFTN. WHETHER THEY REACH WIND ADVISORY CRITERIA IS STILL UNCERTAIN AT THIS POINT AND WILL ALSO CONTINUE TO MENTION THIS IN THE HWO. HIGHS ON MONDAY WILL NOT BUDGE MUCH FROM MORNING LOWS IN THE MID AND UPPER 60S DUE TO CLOUDS AND PCPN. HAVE RANGED HIGHS FROM THE MID 60S NW TO THE LOWER 70S EAST. FOR MONDAY NIGHT AND TUESDAY...UPR LVL TROF WILL MOVE EAST. A FEW WRAP AROUND SHOWERS WILL BE POSSIBLE IN THE POST-FRONTAL CAA MONDAY NIGHT INTO EARLY TUESDAY. OTHERWISE...CLOUDS WILL SHOW A DECREASING TREND THROUGH THE PERIOD. IT WILL BE MUCH COOLER ON TUESDAY WITH HIGHS IN THE MID 50S TO THE LOWER 60S. SURFACE HIGH PRESSURE IS POISED TO BUILD INTO THE REGION TUESDAY NIGHT...BRINGING CLEARING SKIES AND COOL TEMPERATURES. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... HIGH PRESSURE WILL HOLD SWAY ACRS THE REGION THROUGH THURSDAY. MODELS THEN DISAGREE ON THE DETAILS REGARDING THE NEXT SYSTEM TO IMPACT THE AREA LATE THURSDAY NIGHT INTO FRIDAY. BOTH THE GFS AND ECMWF HAVE PRECIP MOVING IN DURING THIS TIME FRAME AND THEREFORE HAVE A CHANCE OF THUNDERSTORMS DURING THAT TIME PERIOD. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... THE FORECAST AREA REMAINS ON THE NORTH SIDE OF A FRONTAL BOUNDARY THAT WILL GRADUALLY LIFT NORTH DURING THE DAY. BEFORE IT DOES SO...LOW LEVEL MOISTURE WILL REMAIN IN PLACE NORTH OF THIS BOUNDARY. THIS HAS PROVIDED MVFR TO IFR CEILINGS AND VISIBILITIES TO THE TAF SITES OVERNIGHT...ALTHOUGH CEILINGS HAVE GENERALLY STAYED VFR AT CINCINNATI. THE EFFECTS OF THESE LOW CLOUDS ARE EXPECTED TO REMAIN IN PLACE GOING INTO THE DAY...ONLY SLOWLY IMPROVING FOR COLUMBUS AND DAYTON. MEANWHILE...CONVECTION OVER ILLINOIS WILL CONTINUE TO MOVE TOWARD THE OHIO VALLEY. MOST OF THE COMPUTER GUIDANCE SUGGESTS THAT THIS ACTIVITY WILL TURN MORE SOUTHEASTWARD WITH TIME...AND WOULD BE MOST LIKELY TO AFFECT THE CINCINNATI TAF SITES. THE TIMING FOR THIS WILL BE VERY LATE MORNING INTO THE EARLY AFTERNOON HOURS. OVERNIGHT...THE REGION WILL ENTER THE WARM SECTOR. SKIES ARE EXPECTED TO CLEAR OUT...WITH A MOISTENING BOUNDARY LAYER COMBINING WITH DROPPING TEMPERATURES OVERNIGHT TO CREATE A CHANCE OF FOG. OUTLOOK...MVFR TO IFR CONDITIONS POSSIBLE MONDAY IN THUNDERSTORMS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...CONIGLIO/HICKMAN SHORT TERM...HICKMAN LONG TERM...NOVAK AVIATION...HATZOS
Hazardous weather outlook, Apr 9, 9:17 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 917 AM EDT SAT APR 9 2011 INZ073-080-KYZ089-090-094>098-101330- RIPLEY-SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON- 917 AM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON DUE TO VIGOROUS DISTURBANCE TRAVELING ALONG A STATIONARY FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND MONDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...GUSTY WINDS WILL BE POSSIBLE WHICH MAY REACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-074-075-KYZ091>093-099-100-OHZ070>072-077>082-088-101330- FRANKLIN IN-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-MASON-LEWIS-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 917 AM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MOVING FROM THE WEST ARE FORECAST TO CROSS THE AREA LATE THIS MORNING THROUGH THIS AFTERNOON. THOUGH THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...A FEW OF THE STRONGER STORMS WILL BE ACCOMPANIED BY SMALL HAIL...STRONG WIND GUSTS...FREQUENT LIGHTNING...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND MONDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...GUSTY WINDS WILL BE POSSIBLE WHICH MAY REACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-101330- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- 917 AM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MOVING FROM THE WEST MAY IMPACT THE AREA LATE THIS MORNING THROUGH THIS AFTERNOON. THOUGH THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...A FEW OF THE STRONGER STORMS WILL BE ACCOMPANIED BY SMALL HAIL...STRONG WIND GUSTS...FREQUENT LIGHTNING...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND MONDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...GUSTY WINDS WILL BE POSSIBLE WHICH MAY REACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 9, 11:12 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT SAT APR 9 2011
INZ075-080-KYZ089>092-094-095-091615-
OHIO IN-SWITZERLAND IN-GRANT KY-BOONE KY-KENTON KY-GALLATIN KY-
CARROLL KY-OWEN KY-
1112 AM EDT SAT APR 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OWEN...CARROLL...
GALLATIN...KENTON...BOONE...GRANT...SWITZERLAND AND OHIO COUNTIES
THROUGH 1215 PM EDT...
AT 1107 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 32 MILES WEST OF LOCUST TO 34 MILES SOUTHWEST OF
LOCUST TO 48 MILES SOUTHWEST OF GRATZ...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...VEVAY...
OWENTON...WARSAW...RISING SUN...DRY RIDGE...WILLIAMSTOWN...WALTON...
UNION...OAKBROOK...CRITTENDEN AND BURLINGTON.
ALSO...LOCUST...PRESTONVILLE...GENERAL BUTLER STATE PARK...ENGLISH...
BRAYTOWN...LANGSTAFF...MOOREFIELD AND WORTHVILLE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3838 8491 3842 8490 3845 8493 3843 8497
3851 8500 3852 8504 3856 8502 3860 8509
3859 8521 3874 8534 3875 8527 3871 8521
3891 8521 3905 8467 3870 8454 3851 8450
3849 8456 3834 8475 3833 8481The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:12 AM EDT | Special Weather Statement | ILN | Boone, Carroll, Gallatin, Grant, Owen | 63 min |
| Apr 9, 12:24 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 36 min |
| Apr 9, 12:29 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 61 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.